A person experiencing withdrawal from opiates can suddenly panic and wind up using again just to avoid the symptoms. Unfortunately, the vicious circle of taking more and more uncontrolled amounts of opiates does not end, unless you can reach out for help from an opioid detox center.
Why Opiate Withdrawal OccursCertain pain medications can contain opiates that work to diminish pain. Opioid receptors attach to proteins found in the brain, spinal cord and various organs of the body and change how the brain perceives pain. Symptoms occur when the drug is abruptly ceased and the body is thrown into trauma.
Stages of Withdrawing from OpiatesSeveral different stages are experienced when opiates are suddenly denied. Many people can’t tolerate the time table that follows and they return to the drug simply for relief. It’s a cycle that’s difficult to cope with physically and mentally. Here’s an example of one person’s experience in stopping opiate use cold-turkey:
- Day 1 – anxiety, vomiting, diarrhea, muscle aches, insomnia, runny nose, sweating and nausea
- Day 2 – amplified anxiety, sweating, diarrhea, fatigue
- Days 3 and 4 – all of the above with no sign of letting up